Addiction: Substance Abuse Community
Blood in the toilet
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank
8 Comments Post a Comment
Blank
239164_tn?1207266607
One of the symptoms of withdrawal is diarrhea.  Constipation is side effect of pain medications.  I would not worry very much about the blood you are seeing as long as it's red blood.  If the blood was coming from an internal source, the blood would be dark (black) and the stool would be very black/foamy and foul smelling.  I know this because I have been through internal bleeding problems with my mother and have had extensive conversations about what to look for with her Internist.  Red blood is usually from a fissure or tear in the rectum.  I'm not saying that is the case here, but probably is, especially considering the fact that you were constipated.  If it continues, though, I would talk to a doctor about it to be sure.  Hope that helps a little.

Blood in the toilet

I have just come off a week long vicodin binge (4 a day) and with that has come the usual constipation and gas, etc. I came off the pills yesterday and today I really 'had to go'. The 'passing' was 'extremely' painful since the stool was rock hard. After I had finished there was a significant amount of red blood on the toilet paper. I have been twice more today since, and I have really bad diarrhea with the occasional droplet of blood, but significant amounts on the paper. I could not see any blood actually in the stool. This has happened to me a few times after binging on the little evil pills, but certainly not to the extent of today. Has anyone ever been through this before? Why does it happen? Could it be a result of a tear from constipation, or can vicodin damage the colon/stomach? I know a lot of you have done a lot more pills for a longer period than I, so I am really hoping that someone has been through this before. Obviously, it's quite scary. I've never been through withdrawals per se, but neither have I had diarrhea like this before. Is this a symptom of withdrawal? Thanks friends.
Related Discussions
Blank
182493_tn?1348056515
I have had this after being constipated.. it probably tore something.. or you are about to get a hemroid..keep an eye on it.. since it was not in the actual stool I would not worry unless this coninues for a few days..
Blank
Avatar_n_tn
wow I'm a slow typer..... LOL
Blank
Avatar_f_tn
Hi and welcome to the forum.  You came to the right place for advice in this matter.  I hope you feel better soon.  Yes, I have been up to 500 - 550 mgs of percs and oxy's a day and yes I have experienced this alot in my life with these pills.  Yes, diarrhea is a withdrawal symptom.  When you are taking the pills, constipation is definitely a symptom.  I've bled so much before that I actually had blood dripping in the toilet from that area.  It's from hemmoroids (hemorrhoids) in my case I think from straining to get it out and the size of the stool.  I know this sounds really gross I just wanted you to know that this is quite common lol...  

Only taking 4 a day, in your case you probably won't have many withdrawal symptoms.  That is a very low dosage a day.  Diarrhea is probably the only thing you will experience but in my opinion if you are only taking 4 a day, I would definitely try and quit before you start taking more.  And you will if you take them long enough because your tolerance will start getting higher and higher to where you will feel the need to take more.  I only wish I would've stopped at that point.  

I wish you the best and hope you start feeling better soon.  You are in my thoughts and prayers.

Hugz,

Lil.  :)
Blank
Avatar_n_tn
It sounds like you might have a bad hemorrhoid or hemorrhoids. If it gets really painful with blood that won't stop you could have a fissure. If the blood was black/brown tarry looking or like coffee grounds then you could be looking at a GI (upper or lower) bleed, but where it's red, it's more than likely in you rectum. If it keeps happening though like with every BM for more than a week, I would suggest you see your Dr. Good Luck!

Peace,
Gypsy
Blank
Avatar_n_tn
Oops! Sorry for posting nothing. I just want to let you know how much I really appreciate your quick replies, guys. You have made me feel so much better. It's amazing how the sharing of experiences, as gross as they may be, eases worry. I know 4 a day is not a large amount by your standards (500 - 500 mgs of percs, lil addict, I can hardly imagine what you have been through!!!), but I am in a place at the moment where I do know I have control, but also I know that one day I must stop. Mainly I feel guilt when I tell my wife such things as 'I love you' when I am high, how I look at her and she has NO idea. As beautiful and peaceful everything feels in an opiate haze, it's all false and synthetic. You would think that reading stories on here would be enough, but it's not. I think I need something bad to happen to me before I realize. I think you ALL understand what I mean when I say I just don't want to stop. It's not good I know. I don't want to tell you where I get the pills from, but let me just say that I have an endless supply. Once, this supply was cut off and after a few days of mental addiction, I barely noticed the difference. It's such a tricky and deceiving drug.

Thanks for listening guys.
Blank
239164_tn?1207266607
I'm sure I speak for all of us who are addicts when I say we definately understand the desire to continue taking pills.  You WILL reach a point, though, when you won't feel that way and you would do anything to be free from the addiction.  It's great that you can "control" the intake right now...if you continue using you will wake up one day and realize it is controlling you.  That's a scary day.  And then it just gets worse from there.  You will get to the point that 4 a day isn't enough...you'll start taking two at at time, then three, then four.  I would beg you to stop now before this happens to you.  The reality of it is a horror and something bad will happen if you continue.  Please take care and if ever (God forbid) the day comes that you discover you are not in control anymore and you need help and support, this is the place to get it.  You will find so many caring, encouraging and positive people here.  Keep reading the stories.  It may scare you into stopping now while you have a great chance.

Peace
Blank
Avatar_m_tn
where do you get these pills from cough up lol.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia